We are adding another update tonight [Fri 23rd July] at 2am. Some users will experience intermittent connection issues to possible down time on the site around that time and the hour or two after. Sorry for the inconvenience.
Mods please check the Moderators Group for an important update on Mod tools. If you do not have access to the group, please PM Niamh. Thanks!

Recommended Movies on TV

«134567121

Comments

  • #2


    i think its a great idea I'll definitely contribute !


  • #2


    After numerous failed attempts I reckon the only this idea will ever catch on is if it's made a sticky.

    Anyway here's a couple for consideration...

    FILM: Cool Hand Luke
    Channel: RTÉ 1
    Date: Monday 24th April 2006

    FILM: Dial M For Murder
    Channel: RTÉ 1
    Date: Saturday 29th April 2006


  • #2


    Tonights Recommended movie is:

    19th April

    Dog Day Afternoon
    TCM 9pm

    http://imdb.com/title/tt0072890/


  • #2


    Kingp35 wrote:
    Dog Day Afternoon
    TCM 9pm
    Oooo great movie, not to be missed.


  • #2


    you could always make it a combined recommend/what movie di you watch last night thread... they never pretty but make it a sticky...


  • #2


    Pigman II wrote:
    After numerous failed attempts I reckon the only this idea will ever catch on is if it's made a sticky.

    Oh, er, em... that my queue, is it? :confused:


  • #2


    nice one:cool:


  • #2


    Tonights Recommended Movies:

    Thursday 20th April

    Unforgiven
    TCM 9pm
    http://imdb.com/title/tt0105695/

    The Terminator
    Channel 6 10pm
    http://imdb.com/title/tt0088247/

    Easy Rider
    Channel 4 1:40am
    http://imdb.com/title/tt0064276/


  • #2


    :( Sigh! So many good films on tonight. Damn you law essay due for tomorrow morning!:mad:


  • #2


    i think it is on sunday rte 2 at 9.30pm "Downfall" ( Der Untergang)

    German speaking film...about the last few days of hitler in his bunker in berlin with his various remaining conspirators..i know there are countless films about the nazis and hitler himself but this film really is amazing...

    here is a summary from imdb.com

    "In April of 1945, Germany stands at the brink of defeat with the Russian Army closing in from the east and the Allied Expeditionary Force attacking from the west. In Berlin, capital of the Third Reich, Adolf Hitler proclaims that Germany will still achieve victory and orders his Generals and advisers to fight to the last man. "Downfall" explores these final days of the Reich, where senior German leaders (such as Himmler and Goring) began defecting from their beloved Fuhrer, in an effort to save their own lives, while still others (Joseph Goebbels) pledge to die with Hitler. Hitler, himself, degenerates into a paranoid shell of a man, full of optimism one moment and suicidal depression the next. When the end finally does comes, and Hitler lies dead by his own hand, what is left of his military must find a way to end the killing that is the Battle of Berlin, and lay down their arms in surrender"



    btw watched cool hand luke, handy for my insomniac hours..brilliant..dont think i could look at another boiled egg again though :-o


  • #2


    Hate to plaguerise someone else's post, but for those who don't really look at the film review forum:
    This film is on TV tonight, rte2 at 12.30

    Great film & excellent soundtrack.

    He's talking about Requiem For A Dream, if you haven't seen it you should check it out.


  • #2


    Watch Truman show, its one of the few films I could watch again and again , its such a classic.


  • #2


    FILM: Breaking The Waves
    On: RTÉ 1
    Date: Sunday 18th June 2006 (starting in 10 days)
    Time: 01:25 to 04:04 (2 hours and 39 minutes long)

    A powerful story, set in a remote Scottish village in the early 1970s, about a unique young woman and her profound experience of love and devotion. Bess falls madly in love with Jan, an oil-rig worker, and against the wishes of the strict Calvinist elders of her community, she marries this outsider. Jan is captivated by the innocence radiated by his new bride and for a brief time they have an intensely happy, passionate life together...until Jan is paralysed in an accident on the oil-rig.
    (1996, 18, 4 Star)

    Director: Lars von Trier
    Starring: Emily Watson, Stellan Skarsgård, Katrin Cartlidge, Jean-Marc Barr, Adrian Rawlins, Jonathan Hackett

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Good Bye Lenin!
    On: RTÉ 2
    Date: Sunday 18th June 2006 (starting in 10 days)
    Time: 00:20 to 02:30 (2 hours and 10 minutes long)

    October, 1989 was a bad time to fall into a coma if you lived in East Germany--and this is precisely what happened to Alex's proudly socialist mother. Alex has a big problem on his hands when she suddenly awakens eight months later. Her heart is so weak that any shock might kill her. And what could be more shocking than the fall of the Berlin Wall and the triumph of capitalism in her beloved East Germany? (In German with English subtitles).
    (Subtitles, 2003, 15, 4 Star)

    Director: Wolfgang Becker
    Starring: Daniel Brühl, Katrin Saß, Chulpan Khamatova, Maria Simon, Florian Lukas, Alexander Beyer

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Rear Window
    On: RTÉ 1
    Date: Monday 12th June 2006 (starting in 4 days)
    Time: 00:35 to 02:40 (2 hours and 5 minutes long)

    A wheelchair bound photographer spies on his neighbours from his apartment window and becomes convinced one of them has committed murder.
    (1954, PG, 5 Star)

    Director: Alfred Hitchcock
    Starring: James Stewart, Grace Kelly, Wendell Corey, Thelma Ritter, Raymond Burr, Judith Evelyn

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Rebel Without A Cause
    On: RTÉ 1
    Date: Thursday 8th June 2006 (starting in 4 hours and 38 minutes)
    Time: 00:20 to 02:25 (2 hours and 5 minutes long)

    Jim Stark is the new kid in town. He has been in trouble elsewhere; that's why his family has had to move before. Here he hopes to find the love he doesn't get from his middle-class family. Though he finds some of this in his relation with Judy, and a form of it in both Plato's adulation and Ray's real concern for him, Jim must still prove himself to his peers in switchblade knife fights and "chickie" games in which cars race toward a seaside cliff.
    (1955, PG, 5 Star)

    Director: Nicholas Ray
    Starring: James Dean, Natalie Wood, Sal Mineo, Jim Backus, Ann Doran, Corey Allen

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Superman 2
    On: Sky One
    Date: Thursday 29th June 2006 (starting in 22 days)
    Time: 20:00 to 22:25 (2 hours and 25 minutes long)

    The Man of Steel is kept busy when three villains from his home planet Krypton cause chaos on Earth. Super sequel with Christopher Reeve, Gene Hackman and Terence Stamp.
    (Widescreen, 1980, PG, 3 Star)

    Director: Richard Lester
    Starring: Gene Hackman, Christopher Reeve, Ned Beatty, Jackie Cooper, Sarah Douglas, Margot Kidder

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: The Majestic
    On: TG4
    Date: Tuesday 20th June 2006 (starting in 13 days)
    Time: 21:05 to 23:50 (2 hours and 45 minutes long)

    Tarlaíonn timpiste cairr do scríbhneoir as Hollywood agus ní fhanann aon chuimhne aige. A Hollywood screenwriter crashes his car and developes amnesia.
    (2001, PG, 3 Star)

    Director: Frank Darabont
    Starring: Jim Carrey, Bob Balaban, Jeffrey DeMunn, Hal Holbrook, Laurie Holden, Martin Landau

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~


  • #2


    ENTERTAINMENT: Who's Afraid of Virginia Woolf
    On: TG4
    Date: Monday 19th June 2006 (starting in 10 days)
    Time: 12:00 to 14:30 (2 hours and 30 minutes long)

    (1966 Elizabeth Taylor) Is é Nick an teagascóir bitheolaíochta nua sa choláiste. New college Biology instructor, Nick, and his wife Honey, visit the home of History professor George.
    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Enemy at the Gates
    On: RTÉ 2
    Date: Friday 9th June 2006 (starting in 1 day)
    Time: 22:05 to 00:25 (2 hours and 20 minutes long)

    Fact-based war drama set during the 1942-3 battle of Stalingrad. A Russian marksman is given the task of killing a German major, whose own expert shooting skills make him a formidable enemy. Supported by a propaganda officer, the Russian soldier takes up the challenge with resilient determination. But a personal battle develops between the two allies when they both fall for an attractive Jewish comrade.
    (2001, 15, 5 Star)

    Director: Jean-Jacques Annaud
    Starring: Jude Law, Ed Harris, Rachel Weisz, Joseph Fiennes, Bob Hoskins, Ron Perlman

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: The Abyss
    On: Channel 4
    Date: Sunday 18th June 2006 (starting in 10 days)
    Time: 22:30 to 01:05 (2 hours and 35 minutes long)

    After Aliens, James Cameron took to the ocean's depths for this sci-fi thriller. Ed Harris and Mary Elizabeth Mastrantonio star as a husband-and-wife team running the rescue rig that's trying to get to a nuclear submarine that's gone down on the lip of one of the deepest sea trenches. But when psychotic Navy SEAL commander Lt Hiram Coffey launches a nuclear warhead into the trench, they discover they are not alone...
    (Widescreen, Subtitles, 1989, 15, 4 Star)

    Director: James Cameron
    Starring: Ed Harris, Mary Elizabeth Mastrantonio, Michael Biehn, Leo Burmester, Todd Graff, John Bedford Lloyd


  • #2


    FILM: Rope!
    On: RTÉ 1
    Date: Saturday 1st July 2006 (starting in 15 days)
    Time: 02:20 to 03:40 (1 hour and 20 minutes long)

    Manhattan socialites Brandon Shaw and Phillip Morgan choke the life out of an associate, David, as an intellectual challenge to commit the perfect murder. Not content to escape the penalty of law by simply disposing of the body quietly, they furthermore devise an elaborate and dangerous display of arrogance: The two stuff David's lifeless body into a chest and throw a dinner party serving their guests, literally, from the convenient tabletop of the young man's grave.
    (1948, PG, 3 Star)

    Director: Alfred Hitchcock
    Starring: James Stewart, John Dall, Farley Granger, Cedric Hardwicke, Constance Collier, Douglas Dick

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: The Big Lebowski
    On: TV3
    Date: Saturday 24th June 2006 (starting in 8 days)
    Time: 21:00 to 23:20 (2 hours and 20 minutes long)

    When "The Dude" Lebowski is mistaken for a millionaire Lebowski, two thugs urinate on his rug to coerce him into paying a debt he knows nothing about. While attempting to gain recompense for the ruined rug from his wealthy counterpart, he accepts a one-time job with high pay-off. He enlists the help of his bowling buddy, Walter, a gun-toting Jewish-convert with anger issues. Deception leads to more trouble, and it soon seems that everyone from porn empire tycoons to nihilists want something from The Dude.
    (1998, 18, 4 Star)

    Director: Joel Coen
    Starring: Jeff Bridges, John Goodman, Julianne Moore, Steve Buscemi, David Huddleston, Philip Seymour Hoffman

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: The Untouchables
    On: Sky One
    Date: Sunday 25th June 2006 (starting in 9 days)
    Time: 22:00 to 00:15 (2 hours and 15 minutes long)

    Robert De Niro stars as mob boss Al Capone, with Kevin Costner as the Treasury agent determined to take him down. Outstanding gangland thriller from Brian De Palma.
    (Widescreen, 1987, 15, 5 Star)

    Director: Brian De Palma
    Starring: Kevin Costner, Sean Connery, Charles Martin Smith, Andy Garcia, Robert De Niro

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~


  • #2


    Rope by Alfred Hitchcock.
    Friday 30th of June 2.20am on RTE1.Looking forward to seeing this.

    Dial M for Murder by Alfred Hitchcock.
    Saturday 1st of July 12.40am on TG4.Great movie.


  • #2


    FILM: Rio Bravo
    On: UTV
    Date: Wednesday 28th June 2006 (starting in 1 day)
    Time: 15:30 to 18:00 (2 hours and 30 minutes long)

    Classic western set in a small Texas border town under the grip of an evil cattle baron. After a fight in the local saloon, which ends in a shooting, the sheriff arrests the cattle baron's psychopathic brother for murder - and puts the town of Rio Bravo under siege from the tyrant's henchmen. With only a handful of supporters, including an old man and the town drunk, the sheriff attempts to hold out until help arrives.
    (Widescreen, Subtitles, 1959, U, 3 Star)

    Directors: B.H. McCampbell, Jules Furthman
    Starring: John Wayne, Dean Martin, Ricky Nelson, Angie Dickinson, Walter Brennan, Ward Bond

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Ferris Bueller's Day Off
    On: Paramount Comedy Channel
    Date: Saturday 22nd July 2006 (starting in 25 days)
    Time: 22:05 to 00:00 (1 hour and 55 minutes long)

    Starring Matthew Broderick. A high school student takes the day off school, taking his friends along for what turns into a dizzying ride.
    (1986, 15, 4 Star)

    Director: John Hughes
    Starring: Matthew Broderick, Alan Ruck, Mia Sara, Jeffrey Jones, Jennifer Grey, Cindy Pickett

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Super Troopers
    On: TV3
    Date: Saturday 8th July 2006 (starting in 11 days)
    Time: 21:00 to 23:00 (2 hours long)

    Thorny, Mac, Rabbit, Foster and Farva are Vermont state troopers out to have a good time. Stationed in a remote area near the Canadian border, the troopers, avid pranksters with an affinity for syrup, have a knack for screwing up on the job. When budget cuts in the town of Spurbury threaten their livelihood and put them against archrival Spurbury P.D., the five friends try to straighten up and fly right. That is, until a dead body is discovered and a possible drug ring is unearthed. The super troopers spring into action attempting to solve the crime, save their jobs and outdo the local police department.
    (2001)

    Starring: Andre Vippolis, Joey Kern, Geoffrey Arend

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: The Cable Guy
    On: Sky One
    Date: Friday 14th July 2006 (starting in 17 days)
    Time: 22:00 to 00:00 (2 hours long)

    Life goes haywire for yuppie Matthew Broderick when manic TV man Jim Carrey knocks on the door. He wanted an installer, not a stalker! Ace Ventura with a dark side.
    (Widescreen, 1996, 12, 3 Star)

    Director: Ben Stiller
    Starring: Jim Carrey, Matthew Broderick, Leslie Mann, Jack Black, George Segal, Diane Baker

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: The Commitments
    On: Channel 4
    Date: Sunday 9th July 2006 (starting in 12 days)
    Time: 23:00 to 01:10 (2 hours and 10 minutes long)

    (Subtitles, 1991, 15, 4 Star)

    Director: Alan Parker
    Starring: Robert Arkins, Michael Aherne, Angeline Ball, Maria Doyle Kennedy, Dave Finnegan, Bronagh Gallagher

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: The Omen
    On: RTÉ 1
    Date: Saturday 8th July 2006 (starting in 10 days)
    Time: 00:45 to 02:40 (1 hour and 55 minutes long)

    Disturbing horror about a wealthy American diplomat who agrees to adopt an orphaned child when his own son is delivered stillborn in a Rome hospital. Five years later, his idyllic life as US ambassador in London is shattered when a series of sinister deaths persuades him that his child is not what he seems. A landmark 1970s shocker.
    (1976, 18, 4 Star)

    Director: Richard Donner
    Starring: Gregory Peck, Lee Remick, David Warner, Billie Whitelaw, Harvey Stephens, Patrick Troughton

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Tora! Tora! Tora!
    On: UTV
    Date: Saturday 1st July 2006 (starting in 4 days)
    Time: 12:55 to 15:30 (2 hours and 35 minutes long)

    Realistic and well-documented drama re-enacting the events that led up to the Japanese attack on Pearl Harbor, which plunged the United States into World War II. Boasting Oscar-winning special effects, the film gives both the Japanese and American perspectives on events, and highlights some of the major and minor errors that were made on both sides.
    (Stereo, Widescreen, Subtitles, 1970, U, 4 Star)

    Directors: Richard Fleischer, Kinji Fukasaku
    Starring: Martin Balsam, Sô Yamamura, Joseph Cotten, Tatsuya Mihashi, E.G. Marshall, Takahiro Tamura

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~


  • #2


    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Equilibrium
    On: Channel 4
    Date: Sunday 9th July 2006 (starting in 10 days)
    Time: 23:05 to 01:05 (2 hours long)

    In the near future, following WWIII, the population of the nation of Libria must take the expression-suppressant Prozia II to suppress the emotions their ruler believes caused the war. To prevent violation of the law, enforcement officers called Grammatons punish anyone that shows signs of emotion.
    (Premiere, Widescreen, Subtitles, 2002, 15)

    Director: Kurt Wimmer
    Starring: Dominic Purcell, Christian Bale, Sean Bean, Christian Kahrmann, John Keogh, Sean Pertwee

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: JFK
    On: RTÉ 2
    Date: Tuesday 11th July 2006 (starting in 11 days)
    Time: 00:15 to 03:50 (3 hours and 35 minutes long)

    New Orleans District Attorney Jim Garrison takes it upon himself to investigate the assassination of President John F. Kennedy in Dallas, Texas, in 1963. Garrison is extremely suspicious of the official story presented by the FBI, and what he already knows and what he subsequently learns lead him to suspect that there is more to the story than the public is being told.
    (1991, 15, 5 Star)

    Director: Oliver Stone
    Starring: Kevin Costner, Kevin Bacon, Tommy Lee Jones, Laurie Metcalf, Gary Oldman, Beata Pozniak

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~


  • #2


    FILM: 10 Things I Hate About You
    On: UTV
    Date: Friday 7th July 2006 (starting in 1 day)
    Time: 23:00 to 00:55 (1 hour and 55 minutes long)

    Romantic tale, based on Shakespeare's Taming of the Shrew, following the courtship between a surly teenager and a rebellious young man as orchestrated by the girl's younger sister. Having been forbidden from dating until her elder sister does so, the matchmaker and her would-be boyfriend set about sowing the seeds of romance between the ill-tempered sister and a new kid at their school.
    (Stereo, Followed by ITV News Headlines, Subtitles, 1998, 15, 3 Star)

    Director: Gil Junger
    Starring: Heath Ledger, Julia Stiles, Joseph Gordon-Levitt, Larisa Oleynik, David Krumholtz, Andrew Keegan

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: North By Northwest
    On: TG4
    Date: Wednesday 12th July 2006 (starting in 6 days)
    Time: 23:35 to 02:15 (2 hours and 40 minutes long)

    Ceaptar trí thimpiste gur gníomhaire rialtais é Roger O Thornhill. Roger O Thornhill is mistaken for a government agent.
    (1959, PG, 5 Star)

    Director: Alfred Hitchcock
    Starring: Cary Grant, Eva Marie Saint, James Mason, Jessie Royce Landis, Leo G. Carroll, Josephine Hutchinson

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: The Silence of The Lambs
    On: UTV
    Date: Saturday 15th July 2006 (starting in 9 days)
    Time: 23:55 to 02:03 (2 hours and 8 minutes long)

    Multi-Oscar-winning thriller about a female trainee FBI agent who is seconded to the hunt for a horrific serial killer. For insight into the workings of his diseased mind she turns to the psychotic yet urbane Dr Hannibal 'the Cannibal' Lecter, with whom she forms a compelling and dangerous relationship. From Thomas Harris's best-selling novel.
    (Stereo, Widescreen, Subtitles, Audio Described, 1991, 15, 5 Star)

    Director: Jonathan Demme
    Starring: Jodie Foster, Anthony Hopkins, Scott Glenn, Anthony Heald, Ted Levine, Frankie Faison

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~


  • #2


    FILM: Super Troopers
    On: TV3
    Date: Saturday 8th July 2006 (tomorrow)


    Five Vermont state troopers, avid pranksters with a knack for screwing up, try to save their jobs and out-do the local police department by solving a crime.
    (2001)

    Director: Jay Chandrasekhar
    Starring: Erik Stolhanske, Jay Chandrasekhar, Steve Lemme, Kevin Heffernan, Paul Soter and Brian Cox

    I heartily recommend this film. Drink a few beers and have a laugh. Best viewed with a few friends.


  • #2


    thank you


  • #2


    FILM: 12 Angry Men
    On: Channel 6
    Date: Thursday 10th August 2006 (starting in 2 days)
    Time: 22:00 to 23:55 (1 hour and 55 minutes long)

    Made for cable television remake of the 1957 classic about eleven jurors quick to condemn a Latino youth on trial for murdering his father before reviewing the evidence. Juror #8 holds out with a verdict of not guilty, thus setting the stage for arguments and reasons why or why not the boy may be guilty..
    (Made For TV, 1997, 12, 4 Star)

    Director: William Friedkin
    Starring: Courtney B. Vance, Ossie Davis, George C. Scott, Armin Mueller-Stahl, Dorian Harewood, James Gandolfini

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Carnal Knowledge
    On: RTÉ 2
    Date: Wednesday 16th August 2006 (starting in 7 days)
    Time: 03:05 to 04:40 (1 hour and 35 minutes long)

    Jonathan, a cruel but charismatic misogynist, and Sandy, a bland idealist, meet as roommates at a small New England college in the 1940s. As their friendship progresses through the following decades, their search for the ideal woman leads to failed marriages, bad relationships, and emotional emptiness.
    (1971, 18, 3 Star)

    Director: Mike Nichols
    Starring: Jack Nicholson, Candice Bergen, Art Garfunkel, Ann-Margret


  • #2


    FILM: 25th Hour
    On: BBC 2 Northern Ireland
    Date: Monday 28th August 2006 (starting in 8 days)
    Time: 22:00 to 00:05 (2 hours and 5 minutes long)

    Moody crime drama, based in New York, in which a drug dealer about to go down for a seven-year stretch spends his final day of freedom re-evaluating his life and tidying up loose ends with two of his closest friends.
    (Widescreen, Subtitles, Audio Described, 2002, 15, 4 Star)

    Director: Spike Lee
    Starring: Edward Norton, Philip Seymour Hoffman, Barry Pepper, Rosario Dawson, Anna Paquin, Brian Cox

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Cool Hand Luke
    On: TG4
    Date: Sunday 3rd September 2006 (starting in 13 days)
    Time: 00:00 to 02:30 (2 hours and 30 minutes long)

    Paul Newman gives one of his finest performances as Luke in this superbly acted character driven story about prison life in the late 1940s and one man's fight against authority.
    (1967, 15, 4 Star)

    Director: Stuart Rosenberg
    Starring: Paul Newman, George Kennedy, J.D. Cannon, Lou Antonio, Robert Drivas, Strother Martin

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Mystic River
    On: TV3
    Date: Sunday 3rd September 2006 (starting in 13 days)
    Time: 21:00 to 23:45 (2 hours and 45 minutes long)

    Childhood friends Jimmy Markum, Sean Devine and Dave Boyle reunite following the death of Jimmy's oldest daughter, Katie. Sean's a police detective on the case, gathering difficult and disturbing evidence; he's also tasked with handling Jimmy's rage and need for retribution.
    (2003, 15, 3 Star)

    Director: Clint Eastwood
    Starring: Sean Penn, Tim Robbins, Kevin Bacon, Laurence Fishburne, Marcia Gay Harden, Laura Linney

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Return to The Batcave
    On: TV3
    Date: Sunday 3rd September 2006 (starting in 13 days)
    Time: 15:45 to 17:30 (1 hour and 45 minutes long)

    Adam West and Burt Ward are taken on a crazy adventure when the Batmobile is stolen from a car museum and they must track down the thief and return it. After solving a puzzle, they realise that the clues to finding the fiend who stole the Batmobile are hidden in their past. During the search, they flashback to their three seasons in tights. Ultimately they find the Batmobile, but get caught in the villain's lair. Tied to dynamite, will Adam and Burt get out in time?
    (2003, 12, 3 Star)

    Director: Paul A. Kaufman
    Starring: Adam West, Burt Ward, Jack Brewer, Jason Marsden

    ~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
    FILM: Welcome to Sarajevo
    On: Channel 4
    Date: Friday 1st September 2006 (starting in 11 days)
    Time: 01:50 to 03:30 (1 hour and 40 minutes long)

    Michael Winterbottom's film takes the story of a foreign correspondent, whose character is largely based on ITN correspondent Michael Nicholson, to tell the complicated story of the conflict in Bosnia. Using a mix of film, video and news footage, the film captures the conflict between everyday humdrum human existence and the sudden explosions of violence that bring home in human terms the effects of the siege.
    (Premiere, Widescreen, Subtitles, 1997, 15, 3 Star)

    Director: Michael Winterbottom
    Starring: Stephen Dillane, Woody Harrelson, Marisa Tomei, Emira Nusevic, Kerry Fox, Goran Visnjic


  • #2


    Videodrome Channel 4 Saturday
    01:20 to 02:50

    James Woods plays a television executive searching for the ultimate show for his sex-based network. Then he comes across Videodrome, a pirate broadcast of what appears to be pornographic snuff films. Trying to track down the makers, he enters a world of extreme sex and violence in one of David Cronenberg's early films that, while explicit, also satirises the media industry and its attempts at mind-control.


    Frankenstein Unbound, SCI FI Wednesday 22:00 to 23:35

    Roger Corman guides John Hurt and Bridget Fonda through an inventive take on the Frankenstein tale. A scientist from the future meets Mary Shelley - and Dr Frankenstein - in the past!.


    I Bought a Vampire Motorcycle Men & Motors Wednesday
    22:00 to 00:00

    Spoof horror about a motorcycle from Hell which runs on blood and refuses to start during the daytime. A Birmingham youth who buys the killer bike is forced to call in a priest to help him purge it of its dark powers.


    Bird With The Crystal Plumage On: Film4 Tuesday 19th September
    00:50 to 02:22

    Dario Argento's debut is a Hitchcockian chiller rather than one of the splatter gorefests with which he was later to make his name. Sam Dalmas, an American writer in Rome, witnesses an attempted murder and finds himself under suspicion. When he's attacked himself, the police realise his innocence, but Dalmas has become intrigued by the assault, which is the work of a serial killer, and sets out on the killer's trail.

    Mike.


  • #2


    Film: Lady Vengeance

    Channel: Film Four

    Time: 10:55pm


    Just a heads up for anyone who hasn't seen it. Probably my least favourite of the Vengeance Trilogy, but still quite a good show.


  • #2


    Michael Manns debut feature-filum Thief on BBC1 at about 00.30am Tuesday night/Wednesday morning.

    Worth seeing for the opening 12 mins alone. Pure "urban-noir" cinema.

    Mike.


  • #2


    Hmmmm I have that on DVD haven't watched it yet!!


  • #2


    That was a waste of ? euro then! That said it may be the "directors cut" the BBC version is no doubt OEM.

    Mike.


  • #2


    tuesday-Film 4-10.40pm[i think] Mallrats

    great film,although its considered the worst of Kevin Smiths ''View askguard'' films its still a pretty good movie


  • #2


    FILM: Terminator 2: Judgement Day
    On: RTE 2
    Date: Thursday 14 December 06
    Time: Starts 9:35 pm.

    Directed by: James Cameron
    Starring: Arnold Schwarzenegger, Linda Hamilton, Edward Furlong, Robert Patrick
    Year: 1991


Leave a Comment

Rich Text Editor. To edit a paragraph's style, hit tab to get to the paragraph menu. From there you will be able to pick one style. Nothing defaults to paragraph. An inline formatting menu will show up when you select text. Hit tab to get into that menu. Some elements, such as rich link embeds, images, loading indicators, and error messages may get inserted into the editor. You may navigate to these using the arrow keys inside of the editor and delete them with the delete or backspace key.